Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Global lower bound for the heat kernel of $-\Delta+\frac{c}{\vert x\vert^2}$

Author: Qi S. Zhang
Journal: Proc. Amer. Math. Soc. 129 (2001), 1105-1112
MSC (1991): Primary 35K10, 35K65
Published electronically: October 11, 2000
MathSciNet review: 1814148
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We obtain global in time and qualitatively sharp lower bounds for the heat kernel of the singular Schrödinger operator $-\Delta + \frac{a}{\vert x\vert^2}$ with $a>0$. Here $\Delta$ is either the Laplace-Beltrami operator or the Laplacian on the Heisenberg group. This complements a recent paper by P. D. Milman and Yu. A. Semenov in which an upper bound was found. The above potential is interesting because it is a border line case where both the strong maximum principle and Gaussian bounds fail.

References [Enhancements On Off] (What's this?)

  • [A] D.G. Aronson, Non-negative solutions of linear parabolic equations, Ann. Scuola Norm. Sup.Pisa 22 (1968), 607-694. MR 55:8553
  • [BG] P. Baras and J.A. Goldstein The heat equation with a singular potential, Trans. AMS, 284 (1984), 121-139. MR 85f:35099
  • [DS] E. B. Davies and B. Simon $L^p$ Norms of Non-critical Schrödinger semigroups, J. Functional Analysis 102 (1991), 95-115. MR 93e:47063
  • [GT] D. Gilbarg and N. S. Trudinger Elliptic partial differential equations of second order, Springer-Verlag (1983). MR 86c:35035
  • [LY] P. Li and S. T. Yau On the parabolic kernel of the Schrödinger operator, Acta Math 156 (1986), 153-201. MR 87f:58156
  • [S-C1] L. Saloff-Coste A note on Poincaré, Sobolev and Harnack inequalities, International Math. Research Notices 2 (1992), 27-38. MR 93d:58158
  • [S-C2] L. Saloff-Coste Uniformly elliptic operators on Riemannian manifolds, J. Diff. Geometry 36 1992, 417-450. MR 93m:58122
  • [MS] Pierre D. Milman and Yu A. Semenov, De-singularizing weights and heat kernel bounds, pre-print, 1999
  • [Se] Yu A. Semenov, Stability of $L^p$-spectrum of generalized Schrödinger operators and equivalence of Green's functions, IMRN, 12 (1997), 573-593. MR 98m:47079

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35K10, 35K65

Retrieve articles in all journals with MSC (1991): 35K10, 35K65

Additional Information

Qi S. Zhang
Affiliation: Department of Mathematics, University of Memphis, Memphis, Tennessee 38152

Received by editor(s): June 30, 1999
Published electronically: October 11, 2000
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society